Maryland, 2015Flash Flood in Maryland, July 29, 2015
July 29, 2015 · NWS LWX · 1 event in 1 county or zone
High pressure was in control while a warm and very moist air mass was in place across the Mid-Atlantic. Showers and thunderstorms formed and heavy rain caused localized flash flooding in Baltimore County, MD.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure was in control while a warm and very moist air mass was in place across the Mid-Atlantic. Showers and thunderstorms formed and heavy rain caused localized flash flooding in Baltimore County, MD.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 29, 1:55 PM EST, 0 minutes earlier.
Area forecast discussion, Jul 29, 1:55 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
255 PM EDT WED JUL 29 2015
.SYNOPSIS...A COLD FRONT WILL CROSS THE AREA THU NIGHT. HIGH PRES
WILL BUILD FOR THE WEEKEND AND HOLD THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...VERY WARM AND HUMID TODAY WITH
DEWPOINTS IN THE MID 70S. SCT-NMRS SHOWERS AND ISOLD T-STORMS
ONGOING PRIMARILY OVER NE MD. SIMILAR TO LAST NIGHT CONVECTION IS
EXPECTED TO WIND DOWN DURING THE NIGHT WITH PATCHY DENSE FOG
DEVELOPING AGAIN. LOTS OF CLOUDS WILL KEEP THINGS VERY WARM AND
SULTRY WITH LOWS BARELY DROPPING BELOW 80F IN THE DISTRICT.
CDFNT CURRENTLY MOVING THROUGH THE MIDWEST WILL ENTER THE FCST
AREA AROUND 18Z THU AND SHOULD CLEAR THE FCST AREA BY 03Z FRI.
FRONT WILL BE LOSING MUCH OF ITS PUNCH BUT IT APPEARS THERE COULD
BE A QUICK BAND OF -SHRA/TSRA RIGHT ALONG OR JUST BEHIND THE
FRONT.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...12Z MODEL SUITE HAS THE
COLD FRONT PLACED JUST SOUTHEAST OF THE CWA BY 12Z FRIDAY. ANY
LINGERING PCPN WITH THE FRONT SHOULD REMAIN TO THE SOUTH AS THE
FRONTAL BOUNDARY STALLS AND EVENTUALLY DISSIPATES OVER THE
WEEKEND. SFC HIGH PRESSURE BUILDS IN FROM THE WEST IN THE WAKE.
THE REGION WILL REMAIN AT THE SOUTHERN FRINGE OF BROAD CLOSED LOW
OVER CANADA...WITH THE SHORTWAVE ENERGY ROUNDING THE LOW REMAINING
WELL TO THE NORTH. AS SUCH...EXPECTING DRY WX FRI AND FRI NIGHT.
12Z GFS SUGGESTING LIGHT PCPN OVER NORTHEASTERN AREAS OF THE CWA
SAT AFTN WITH A SHORTWAVE JUST TO THE NORTH. WILL KEEP THINGS DRY
FOR NOW THOUGH DURING THIS TIME WITH LACK OF SFC FORCING CURRENTLY
NOTED.
QUICK SHOT OF CAA IN THE WAKE OF THE FRONT ON FRIDAY DROP 850MB
TEMPS TO AROUND 15 DEGREES CELSIUS...RESULTING IN HIGHS GENERALLY IN
THE 80S. THE COOLER AIRMASS WILL BE SHORT LIVED AS THE HIGH BUILDS
IN...WITH 850MB TEMPS REBOUNDING BACK TO NEAR 20 DEGREES CELSIUS BY
SAT AFTN. LOWS FRIDAY NEAR NORMAL...WITH HIGHS NEARING 90 ON
SATURDAY. DEW PTS IN THE 60S SAT SHOULD KEEP HEAT INDICES WELL BELOW
ADVISORY LVLS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...QUIET WEATHER PATTERN
FOR SUN INTO MON WITH HIGH PRESS DOMINATING CONDITIONS BEHIND A
COLD FRONT. THE FRONT LINGERS OFF THE DELMARVA COAST AS IT
WEAKENS... THEREFORE CANNOT RULE OUT SOME SHOWERS TO THE SE AND E
OF OUR CWA. SHORTWAVE TROUGH COULD BRING SOME AFTN SHOWERS ON MON
AND TUE... BUT CONFIDENCE WITH IT IS LOW ATTM... SO HAVE KEPT LOW
POPS. ANOTHER FRONT APPROACHES ON WED INCREASING THE CHANCE OF
SHOWERS AND TSTMS FOR THIS DAY. TEMPS WILL NEAR NORMAL SUN AND
GRADUALLY INCREASING INTO HE LOW 90S FOR WED.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...CHANCE OF A SHOWER OR
T-STORM UNTIL 00Z TONIGHT. PATCHY DENSE FOG DEVELOPING LATE
TONIGHT AT THE USUAL TROUBLE SPOTS. CDFNT WILL CROSS THE AREA THU
AFTERNOON
VFR CONDITIONS FRIDAY AND SATURDAY. WINDS GENERALLY 10 KTS OR
LESS...SHIFTING FROM THE NW FRIDAY TO A WESTERLY FLOW SAT.
&&
.MARINE...SRLY WINDS EXPECTED TO INCREASE TONIGHT OVER THE BAY AND
CONTINUE THROUGH THE DAY THU. SCA WAS EXPANDED TO COVER THE ENTIRE
LENGTH OF THE BAY.
BRIEF PERIOD OF SCA GUSTS EARLY FRIDAY MORNING ON THE CHESAPEAKE
BAY...WITH ALL WATERS BCMG SUB-SCA BY FRI AFT. SUB-SCA CONDITIONS
THEN LASTING INTO THE WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 7 PM EDT
THURSDAY FOR ANZ530>534-537-539>541-543.
&&
SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...SEARS
LONG TERM...IMR
AVIATION...SEARS/IMR/LFR
MARINE...SEARS/IMR/LFRHazardous weather outlook, Jul 29, 7:29 AM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
829 AM EDT WED JUL 29 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-301030-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
829 AM EDT WED JUL 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-301030-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
829 AM EDT WED JUL 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flash Flood, Baltimore
- When
- July 29, 1:55 PM EST to 5:00 PM EST
- Where
- Baltimore County, 1.06 mi SW of Texas to 1.11 mi SW of Texas
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.458, -76.663
There was five inches or more of flowing water across Padonia Road at Tullamore Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 29, 20151 death · 1 event
- Flash Flooding in Arizona, July 29, 20151 injured · $233,000 · 2 events
- Flash Flooding and Dust Storm in California, July 29 to 30, 2015$84,000 · 13 events
- Damaging Winds and Lightning Strike in Florida, July 29, 20152 injured · $51,000 · 3 events
- Flash Flooding and Flood in California, July 29 to 30, 2015$64,000 · 61 kt wind · 12 events
- Damaging Winds in Mississippi, July 29, 2015$56,000 · 60 kt wind · 6 events
- Flash Flood and Flood in New Mexico, July 29 to 30, 2015$50,000 · 5 events
- Hail and Damaging Winds in Oklahoma, July 29, 2015$45,000 · 1 in hail · 4 events
- Damaging Winds in Florida, July 29, 2015$20,000 · 55 kt wind · 8 events
- Lightning Strike in Florida, July 29, 2015$25,000 · 1 event
- Damaging Winds in Georgia, July 29, 2015$16,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in Maine, July 29, 20151 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594758.